Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 2, 2016Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2016, 5:40 PM CDT for Montgomery County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 5:40 PM CDT (22:40 UTC)
Expired
Aug 2, 2016, 6:15 PM CDT
In force
35 min
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS84 KOHX 022240
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT TUE AUG 2 2016
 
TNZ006-022315-
MONTGOMERY TN-
540 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY COUNTY UNTIL
615 PM CDT...

AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OAK GROVE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...WOODLAWN AND PALMYRA. 

LAT...LON 3653 8717 3642 8748 3664 8755 3664 8727
TIME...MOT...LOC 2239Z 335DEG 13KT 3666 8743 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:34 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 2, 3:34 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
334 PM CDT TUE AUG 2 2016

.SHORT TERM...

The thunderstorm complex that washed across our southern and
western sections earlier today, and dumped a goodly amount of
rain, has now pushed down into Alabama. It was associated with an
upper level disturbance that moved from near Bowling Green, KY
down toward Crossville. Temperatures at 3pm were mainly in the
middle to upper 80s, except a tad lower where thunderstorms and
clouds were most prevalent.

We stay in a warm and moist air mass over the next several days,
and keep at least a small chance for thunder each period through
Thursday night. Still looks like by Thursday afternoon we'll
likely see some afternoon heat indices push to between 100 and
103 over western areas (especially west of I-65). By Friday
afternoon, as temperatures west of the Cumberland Plateau warm
toward the middle 90s, we'll likely see heat indices of 100 to
103 become more widespread. Some spots near the Tennessee River
may approach Heat Advisory criteria.

.LONG TERM...

Still looks like a cold front drops into our area over the
weekend, and models are a bit more progressive with it than they
were yesterday. In fact, both the GFS and ECMWF push a back door
cold front into Middle Tennessee by Saturday night and actually
drop dew points into the middle and upper 60s in our area by
Monday--which, sadly enough, is actually rather low compared to
readings in 70s we've been used to seeing. However, will approach
this southward penetration of the cold front into the upper level
ridge with a bit of caution. Therefore, while models diminish
precip over our neck of the woods by Sunday, will delay that
possible decrease until Monday, and even then, mainly over our
northern counties.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/CKV/CSV...HRRR suggests afternoon activity will be less
impactful than this morning's storms that affected areas mainly
west and south of BNA. Will leave the TAF's dry the next 24 hrs.
as the models project lower POP's for tonight and tomorrow.
Overnight MVFR fog is possible. Otherwise, we are trending toward
VFR wx and generally light/calm winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  92  73  93  73 /  10  20  20  30  20
Clarksville    72  90  72  91  72 /  20  30  20  30  20
Crossville     68  85  68  86  69 /  20  20  20  40  30
Columbia       72  92  72  93  72 /  20  20  20  30  20
Lawrenceburg   72  91  71  92  72 /  20  20  20  30  20
Waverly        72  91  72  93  72 /  20  30  20  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........19
Hazardous weather outlook, Aug 2, 5:19 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CDT TUE AUG 2 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
519 AM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STORMS MAY BECOME STRONG TO SEVERE TODAY...ESPECIALLY WEST
OF INTERSTATE 65. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE
WINDS AND LOCALIZED FLOODING THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

HURLEY

In the hours before

Special weather statement, Aug 2, 5:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT TUE AUG 2 2016

TNZ006-022315-
MONTGOMERY TN-
540 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY COUNTY UNTIL
615 PM CDT...

AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OAK GROVE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...WOODLAWN AND PALMYRA.

LAT...LON 3653 8717 3642 8748 3664 8755 3664 8727
TIME...MOT...LOC 2239Z 335DEG 13KT 3666 8743

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:13 PM CDTSpecial Weather StatementOHXRutherford47 min
Aug 1, 7:39 PM CDTSpecial Weather StatementOHXCannon, DeKalb36 min
Aug 2, 7:36 AM CDTAreal Flood AdvisoryOHXHickman, Lawrence, Lewis, Maury, Perry3 hr
Aug 2, 8:47 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Perry, Wayne3 hr
Aug 2, 6:16 PM CDTSpecial Weather StatementOHXMontgomery44 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.